HORMONAL B**CH

Hey everyone. Just writing to get some advice. I was diagnosed in January with endo and was put on pill in November for my periods and suspected endo at the time. Now the did laser away some endo but I still don't know how extensive it was but the pains are back and I am so hormonal anyway without the pill but it making me a ticking time bomb. Last night I was out and was a little tipsy and snapped with some boy in the chippy (and I'll not give you the details of why as you'll think I am pathetic) but long story short, he tried to punch me in the face and I saw red and I had to be held back by 4 people. Which in itself is odd that it took so many people as I am 5 foot and only 8.4 stone but I do weights and am deceptively strong. I would NOT have acted that way before I was on the pill. So, I have decided that I am coming off the pill and they fold me as I feel the pill isn't working also, my next step is zoledex. I I do not want to go there as I have read up on the side effects. So was wondering about other people's experience with coming off the pill?? Will I bleed for ages and will my periods be really irregular?? And anyone's experience of acupuncture for the pain?? Sorry for going on and on, I I am just at my wits end...

1 Reply

oldestnewest
  • Sorry but zoladex will make your anger and moods 10 x worse than the pill. It shuts down oestrogen operations, leaving the aggressive male hormones to do their worst it seems.

    I was a fairly moody teenager, nothing major, but nothing to the way zoladex made me feel. Slamming doors and shouting at everyone for no reason, no control at all about how I was feeling, plus all the other nasty side effects too. My poor mother took the brunt, and I was forever apologising to her for what I had said or done, and I tended to keep myself shut in my room for fear of striking out at anyone even the kids. I was not in control and I was raging with so much anger at times it was terrifying me. My mother mercifully realised it was the effects of the drug and knew i was behaving completely out of character. I stil said some pretty nasty things though, and would never have ordinarily have acted or even felt that way.

    If you are prone to violent mood swings then zoladex will make them a lot worse not better. I know it sounds odd, because by rights all the sex hormones should be shut off with zoladex, but the combination of tiredness and the lack of the right hormones to balance your moods sends you head in to places it has never been before.

    There are several BC pills, and with varying levels of hormones in them. I imagine you have been on a progesterone only one if you have endo, so speak to your doc about getting a more balanced hormone pill. While it might not make such a huge impact on the endo, just taking them back to back to stop a period bleed will still ease the pain levels considerably.

    Stay off the alcohol too, alcohol messes with your hormone levels and ups the oestrogen which is what you do not want for endo.

    One lady on here recently reported on her accupuncture experience and it was rather grim with chronic pain for days afterwards, so it's a bit risky if you have not tried it before.

    If you do stop the pill, then there are drugs to stop your menstrual bleed from going on too long. Tranexamic Acid pills can be taken from about day 5 or 6 of a bleed and for 3-4 days max each month. They are blood clotters, the idea being they will clot any wounds in the uterus and elsewhere which are actively bleeding.

    However if you haven't et entirely shed the lining of the uterus when you start taking them, you won't stop all the bleeding. so it's a bit hit and miss.

    Norethisterone taken several times a day every day is a mini-pill, it will stave off having a period until you forget to take one them. Once you have initialed a period then the norethisterone doesn't work again till the period is well and truly over.

    Personally -though it takes 5 months to get going- I found the mirena coil stopping my periods was the best thing I've had for periods. But that is a long term treatment, not a quick fix. I didn't have nearly such bad hormonal issues with it as I had with zoladex.

    Firstly though, If I were you, I'd try a different type of BC pill as a next step.

    No point stopping the pill completely as that doesn't help the endo one bit.

    None of these treatments are withot side effects of some sort, all part and parcel of battling endo, trying to find the most effective one with least side effects for you.

    GnRH drugs like zoladex are off the scale when it comes to moody side effects so best avoid them all if you can.

You may also like...